MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38407
Medical Device Problem Codes Difficult or Delayed Activation (2577); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
When attempting to deploy the stent within the patient's artery, the surgeon noted that the "lock" or "release" that allows the deployment mechanism to function was malfunctioning.The red release was specifically malfunctioning and did not allow for the deployment mechanism to function.The device was removed from the patient, removed from the sterile set-up, and placed in a clear plastic bag and provided to the cf.Assistance requested from neighboring staff surgeon, product removed from patient and sterile set-up, and new device procured.Patient outcome: not informed; however, requested (b)(6) 2024.
 
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s027.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 3 jul 2025 as the complaint no longer meets the description of a reportable incident.Fda mdr reporting not required: the event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.No adverse effect to the patient was reported as occurring.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of lot number: c2103895 of zisv6-35-125-5-60-ptx was returned opened in its original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device involved in the complaint was evaluated in the laboratory on 11 december 2024.Visual inspection: protective tubing in place on delivery system.Red button returned intact.No damage or defects noted along delivery system, tip or handle.Stent not deployed.Functional inspection: device flushes as intended.0.035" wire guide passes through the device as intended.Red safety button pressed as normal (no excess force required).Stent deployed with no issue.Deployed stent examined, 4 gold rivets present, no damage to the stent noted.The device involved in the complaint was re-evaluated in the laboratory on 12 december 2024.The returned device lab findings and observations can be referred through the attached files.Visual inspection: handle of device opened; no damage observed with components.Manufacturing records: prior to distribution, all zisv6-35-125-5-60-ptx devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for zisv6-35-125-5-60-ptx device of lot number: c2103895 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: a review of the manufacturing records for the zisv6-35-125-5-60-ptx device confirms the failure mode has previously occurred with the current lot number.This was with related files (b)(4).The root cause for (b)(4) was as follows, "a possible root cause of difficult or tortuous patient anatomy and the difficulty of the procedure can be attributed.The file states that the patients¿ anatomy was calcified, tortuous and altered.The angle of bifurcation was steep and had previous bilateral ¿kissing stents¿ present.Resistance was encountered while advancing the wireguide and the stent showed signs of constraint due to plaque.All of these factors indicate that the most likely cause of the distal marker breaking off is due to difficult patient anatomy causing resistance and compression of the device and the possibility that the access sheath snagged on one of the previously implanted stents and was ¿ripped in half¿ when removal was attempted.The root cause for (b)(4) was as follows, "a definitive root cause of off label use can be attributed.As per information contained within the file the device was used in the left iliac artery, the device ifu states that the device is intended for use in the above-the-knee femoropopliteal arteries, as per ifu ¿the zilver ptx drug eluting stent is indicated for improving luminal diameter for the treatment of de novo or restenotic symptomatic lesions in native vascular disease of the above-the-knee femoropopliteal arteries having a reference diameter of 4 mm to 7 mm and total lesion lengths up to 300 mm per patient¿ based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c2103895.Instructions for use and label: it should be noted that the instructions for use (ifu0117) states the following: ¿¿disengage the device safety lock by gently depressing the red safety button¿.There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to device handling.There was no damage or defects observed on the device during the lab evaluation and the red button deployed as expected so it is difficult to determine why the user was unable to disengage the red safety button.Engineering input stated that the device is validated to function in a clinical setting, through an up and over contralateral advancement to a lesion and that even kinking of the stent retraction sheath or the stability sheath in clinical use doesn¿t normally prevent release of the red safety button but it does impact the ability to deploy.There were no defects found on this device following use.It is also possible that user technique and/or familiarity with the device could have contributed to the reported issue.Additional information was requested but the customer was unable to facilitate this request, if it received at a later date then the investigation will be updated accordingly.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the red release was specifically malfunctioning and did not allow for the deployment mechanism to function.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not experience any adverse effects.Investigation findings conclude that a definitive root cause could not be determined from the available information.A possible root cause could be attributed to device handling.There was no damage or defects observed on the device during the lab evaluation and the red button deployed as expected so it is difficult to determine why the user was unable to disengage the red safety button.Engineering input stated that the device is validated to function in a clinical setting, through an up and over contralateral advancement to a lesion and that even kinking of the stent retraction sheath or the stability sheath in clinical use doesn't normally prevent release of the red safety button but it does impact the ability to deploy.There were no defects found on this device following use.It is also possible that user technique and/or familiarity with the device could have contributed to the reported issue.Additional information was requested but the customer was unable to facilitate this request, if it received at a later date then the investigation will be updated accordingly.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
MDR Report Key20817539
Report Number3001845648-2024-00715
Device Sequence Number8928125
Product Code NIU
UDI-Device Identifier10827002384078
UDI-Public(01)10827002384078(17)250731(10)C2103895
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P100022/S027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberG38407
Device Catalogue NumberZISV6-35-125-5-60-PTX
Device Lot NumberC2103895
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/28/2024
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date08/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown